MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2986845
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Paralysis (1997); Spinal Cord Injury (2432)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: lumbar degenerative scoliosis procedure used: oblique lumbar interbody fusion (olif) it was reported that intra-op, the trial was miss-introduced into the spinal canal during manipulation.The delay in procedure time was less than 60min.Post-op, patient was suspected to have suffered with bilateral paralysis.Product did not malfunction in any way.No revision was scheduled.

Brand Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6875008
Report Number1030489-2017-02059
Device Sequence Number16449513
Product Code MQP
UDI-Device Identifier00613994352385
UDI-Public00613994352385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2986845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR